MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device (valve and nitinol stent) involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis and its component satisfied all required material, visual, and performance standards at the time of manufacture and release.The device was returned to the manufacturer and investigation on the device is ongoing.A follow up report will be provided upon completion of investigation and/or receipt of any further information.
 
Event or Problem Description
Manufacturer was informed that a perceval valve size 23 which was implanted on (b)(6) 2019, was explanted on an unknown date.No further information is available at this time.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Investigation on the device is ongoing.A follow up report will be provided upon completion of investigation and/or receipt of any further information.
 
Event or Problem Description
Manufacturer was informed that a perceval valve size 23 which was implanted on (b)(6) 2019, was explanted on an unknown date.Based on the further information received, the valve was explanted on (b)(6) 2024 and patient passed away on the same day.Patient's medication was reported as: ntg spray, hydralazine, gravol, rocephin, zopiclone, senokot, ventolin, k-dur, perindopril, morphine, magnesium oxide, lidocaine, ativan, lasix, labetalol, folic acid, enoxaparin, calcium, lipitor, aspirin, ampicillin, tylenol no: 2 and acetaminophen.No further information was provided.
 
Additional Manufacturer Narrative
Updated fields.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The valve was returned to the manufacturer.Gross examination revealed the prosthetic stenosis due to intrinsic and vegetating calcifications in all three leaflets and due to large thrombus depositions on both prosthetic sides and the subsequent insufficiency due to tears on leaflets b and c.All the leaflets were almost stiff due to intrinsic and vegetating calcifications and due to large thrombus depositions.Scars and mesothelial delaminations were visible where intrinsic calcifications became extrinsic.The mesothelial surfaces of all leaflets were locally wrinkled.On leaflet a, a large mesothelial delamination was detected near post 1.On leaflet b, a 3mm long tear was present at post 3.On leaflet c, tears 3-5mm long were visible along both posts.X-rays of the subject valve showed large intrinsic calcifications in all leaflets.Histological analyses were performed on samples taken from leaflets b and c.In leaflet c, alizarin red s stain showed that the pericardium was thicker than normal because of large intrinsic calcifications.Intrinsic calcifications are also visible inside the large thrombus depositions that are visible on the mediastinic surface of leaflet b and on the mesothelial surface of leaflet c.In leaflets b and c, hematoxylin and eosin stain showed that the collagen bundles were disrupted, defibrated and homogenated.Inflammatory cells and red blood cells were present on leaflets b and c and inside the thrombus depositions that are present on both surfaces of both leaflets.A pericardial fold was detected on leaflet c.Pericardial delaminations were detected on leaflet c.Gram stain showed some gram + bacteria inside the pericardium of leaflet c and gram + bacteria inside the large thrombus that is present on the mediastinic surface of leaflet b.Leaflet calcification was detected with visual, x-ray and histological analyses, which caused stiffening and led to progressive valve stenosis.Large thrombus depositions were detected on both prosthetic sides and so contribute to stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis.Aortic insufficiency likely resulted from leaflets tears and inadequate leaflet coaptation caused by calcification of the leaflets.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).Histological analysis revealed inflammatory cells and gram-positive bacteria spread inside the pericardium of samples and inside the thrombus.The presence of thrombus depositions, inflammatory cells, and bacteria colonies indicated the onset of an infective endocarditis in the acute phase.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve.However, little clinical history was provided.It should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key20593645
Report Number3004478276-2024-00183
Device Sequence Number15092574
Product Code LWR
UDI-Device Identifier00896208000429
UDI-Public(01)00896208000429(240)ICV1209(17)230626
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/28/2024
11/29/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/27/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown